Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS New Orleans, LA

March 16, 2000Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 16, 2000, 1:00 PM CST for Pearl River County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2000, 1:00 PM CST (19:00 UTC)
Expired
Mar 16, 2000, 1:30 PM CST
In force
30 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 161903
SVRNEW
MSC109-161930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CST THU MAR 16 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 130 PM CST

* AT 1259 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES SOUTHWEST OF 
  POPLARVILLE...MOVING EAST AT 25 TO 30 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  POPLARVILLE BY 115 PM CST

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NREAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 11:10 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 16, 11:10 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1110 AM CST THU MAR 16 2000

ISOLATED SHOWERS AND FEW THUNDERSTORMS WILL CONTINUE THIS AFTERNOON.
HOWEVER, RELATIVELY DRY AIR MOVES IN OUR CWA TODAY. NEED TO ADJUST
CLOUDINESS. WILL KEEP MOSTLY CLOUDY N OF THE LAKES AND PARTLY CLOUDY
S OF THE LAKES. STRONG THUNDERSTORMS WILL CONTINUE TO MOVE NE
CLEARING OUT OUR CWA AS A HEALTHY UPPER LEVEL SHORT WAVE MOVING
ACROSS THE MID MS VALLEY. A WEAK COLD FRONT WILL MOVE IN N OF OUR
CWA TONIGHT THEN CONITNUE TO MOVE SE TO NEAR THE COAST BY FRI
MORNING. THE FRONT WILL BECOME NEARLY STATIONARY BY FRI EVENING
ALONG THE COASTAL SECTIONS. THE FRONT WILL MOVE SE ACROSS THE GULF
WATERS SUN AND MON. WILL KEEP THE SAME POPS.

.NEW...NONE.
LA...NONE.
MS...NONE.

XX

In the hours before

Special weather statement, Mar 16, 11:00 AM CST, 2 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-162100-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST THU MAR 16 2000

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON IN RESPONSE TO A
TROUGH OF LOW PRESSURE MOVING WELL IN ADVANCE OF AN APPROACHING
FRONT.  AT THIS TIME IT APPEARS THAT THE THUNDERSTORMS WILL NOT BE
SEVERE. WIND GUSTS OF 35 TO 45 MPH...OCCASIONAL TO FREQUENT
LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THE
THUNDERSTORMS THIS AFTERNOON.

THE PRIMARY AREA OF CONCERN WILL BE SOUTH OF THE TIDAL LAKES OF
SOUTHEAST LOUISIANA AND ACROSS THE COASTAL MISSISSIPPI COUNTIES.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT THE
PARISHES NORTH OF LAKE PONTCHARTRAIN AND THE COUNTIES OF SOUTHWEST
MISSISSIPPI.

FOR MORE INFORMATION, VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Local storm report, Mar 16, 12:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1218 PM CST THU MAR 16 2000

NATIONAL WEATHER SERVICE METEOROLOGISTS CONDUCTED A
GROUND SURVEY OF THE TORNADO DAMAGE IN THE HOUMA AREA
TODAY. INFORMATION IN THIS STORM REPORT WAS SUPPLEMENTED
BY INFORMATION FROM THE TERREBONNE PARISH EMERGENCY
MANAGEMENT AERIAL SURVEY CONDUCTED EARLIER THIS MORNING.

THE DAMAGE PATH WAS APPROXIMATELY 3 MILES LONG.
DAMAGE PATH MOSTLY NARROW VARYING BETWEEN 25 AND 30 YARD.
THE TORNADO MOVED ON A NORTHWEST HEADING AND ON THE
GROUND APPROXIMATELY 6 MINUTES FROM 157PM UNTIL 203PM.
THE MAJORITY OF DAMAGE WAS CLASSIFIED AS WEAK TORNADO
DAMAGE WITH A SMALL PORTION AROUND PROSPECT AVENUE
CLASSIFIED A STRONG TORNADO DAMAGE F2.

AT
APPROXIMATELY THE SAME TIME A SHORT LIVED TORNADO TOUCHED
DOWN IN LAFOURCHE PARISH JUST TO THE EAST OF THE
COMMUNITY OF BOURG.

AROUND 10AM CST PARISH
EMERGENCY MANAGMENT REPORTED A WATERSPOUT FLIPPED OVER A
FISHING BOAT IN THE COASTAL WATERS OF  TERREBONNE PARISH
VICINITY OF OYSTER BAYOU. THREE MEN WERE ON BOARD AND TWO
OF THE MEN DROWNED.

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0158 PM    HOUMA                     LA   TORNADO
03/15/00   TERREBONNE                     *** 36 INJ ***
                                          EMERGENY MANAGEMENT
                                          REPORTED APPROXIMATELY
                                          70 BUILDING DAMAGED.

0205 PM    9 E LAROSE                LA   TORNADO
03/15/00   LAFOURCHE                      *** 1 INJ ***
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT. 1 MOBILE
                                          HOME DESTROYED

0315 PM    NORCO                     LA   WIND DAMAGE
03/15/00   ST.CHARLES                     TREES BLOWN DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0330 PM    5 SE DES ALLEMANDS        LA   WIND DAMAGE
03/15/00   ST.CHARLES                     TREES BLOWN DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:10 PM CSTSevere Thunderstorm WarningLIXJackson35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.